Hi all my name is Dean
I am only 45 and i got my diagnosis August/September 2015
At first my doctor was trying to treat me for stress and depression and had been trying on and off for about 2 years not beliving me when i said i felt ok that way.
I have problems with my bowels and bladder which I have to take laxatives and self catheterise,my memory is shot and concentration is non exsistent I have major problems with balance and poor mobility my weight has shot up due to hardly moving. i have just seen my consultant and he says that I am still under medicated and I am on
Madopar 125 x 3
Stalevo 125 x 5
Half Simnet 125 x 2
Pregablin 150 x 2
Sertraline 50 x 1
Furosemide 20 x 2
Before i was diagnosed i was someone that tried not to take tablets for anything.
I could go on but dont want to bore people too much as i would love any advise anybody has to give as want to be as independant as possible so i can take as much pressure off my partner as possible.
Thanks all for letting me open up about it
Hi Bggio (Dean),
Firstly let me say I could be out of my depth here, so I'm not advising, merely commenting.
I do however find it difficult to believe the level of medication you are on after just 2 years. As for being underdosed, again it is difficult to get my head round that.
Madopar is levedopa with the agonist Benserazide. Stelevo is carbidopa and levedopa with entacapone (a commit inhibitor). Sinemet contains levedopa plus carbidopa
That means you are taking nearly 1,000 mg of levedopa plus inbuilt agonists daily.
I don't know what Pregablin, Sertraline or Furosamide do? I would go on the Parkinson site and check.
There are ways of obtaining a second opinion and maybe our moderator could help or advise you.
As you probably know Parkinson's symptoms vary enormously. Also side effects of medication.
I do so hope some review is possible and things improve for you.
Welcome to the community! Your intention to stay as independent as possible and keep medication to the minimum necessary is completely understandable. Hopefully more forum members will be able to contribute with their experiences, but if you would like to chat about your medication regime or about any other questions, concerns and doubts you may have, you can always call our helpline for advice. It's free and confidential and you can ring us on 0808 800 0303 Monday to Friday between 9am and 7pm, and on Saturdays between 10am and 2pm.
Mara (Moderation team)
Thankyou both Jules77 and Mara for your support and comments its alawys nice to know your not alone when these sort of things are happening
I agree with the other comments. You do seem to be on a lot of medication. It is probably worth discussing a tidy up with your neurology team, rather than your GP. You'll be on medication for decades, so it's best to start out simple.
Pregabalin is used as a pain reliever in nerve pain
Sertraline is an antidepressant
Frusemide is a potent diuretic. Why was this prescribed? If you take it regularly it will deplete your potassium level without supplements, and you may be peeing out your other medication.
Hi Baggio, and Island Mike,
your medications sound a lot like my mum's. We are waiting the Parkinsons assessment but pretty confident that is the cause of her mobility problems. But because she found it so difficult to walk and reported several pains etc then at the beginning of this year the GP sent her to a geriatric clinic, she is 83. They prescribed Pregabalin for a pain in her ankle, she has had sciatica in the past and they thought it was related to that, and apparently its side effect is to help with anxiety which she complained of. She has been on anti-depressants since the menopause but they have been increased over the last few years because she is depressed about being so immobile. And her legs have been swollen for ages and they want her to take a diuretic but she wont because it takes her so long to walk to the toilet. She felt unwell last year and we had a new GP at the time who saw her legs and said 'heart failure' and panicked us when it wasn't that at all but probably because she is so immobile again.
Perhaps I shouldn't jump to conclusions before we have seen the Neurologist but her symptoms really do match everything described on the website here. I am quite disturbed and depressed myself at how few medical professionals are aware of the variety of Parkinsons symptoms and that no-one has spotted it in her. Maybe that's because it is rare but everyone has heard of it nowadays and you would think they would know more about it.
Sorry, didn't mean to make this a post about my mum. It sounds like, as Island Mike says, that your medications need to be reviewed by a Parkinsons specialist rather than a GP.